MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W060120150
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite during treatment of a calcified cto (chronic total occlusion-100%) in the patient¿s distal right superficial femoral artery (sfa).Severe vessel tortuosity and calcification are reported.No damage noted to product packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.An inflation device was used for balloon inflation.No resistance was encountered during advancement of the device.The device was not passed through a previously deployed stent.It is reported that a longitudinal balloon burst occurred during balloon inflation at a pressure of 14atm in a very calcified sfa pta bypass graft.As the device was being removed it was suspected the balloon could not fully deflate.The balloon was reported to be stuck on the wire so a non-medtronic device was advanced over the balloon.A needle was inserted to the balloon to fully deflate the proximal portion.A gooseneck snare device was then advanced to remove the fragmented portions.All balloon fragments were retrieved.There was no patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation: the nanocross elite catheter was received in three segments: outer tubing, inner guidewire lumen, and balloon chamber.An audit of the device¿s components was conducted: the y-manifold and the proximal balloon radiopaque marker band were not returned.The distal end of the outer tubing contained the balloon chamber proximal bond.The balloon chamber separation face exhibits radial /circumferential tearing.The distal end of the inner guidewire lumen exhibits tensile stretching/necking down.No radiopaque marker band was located on the inner guidewire lumen.The balloon chamber segment consists of the distal tip, distal balloon bond, majority of the balloon chamber material, and approximately 64mm of inner guidewire lumen along with one radiopaque marker band.The inner guidewire lumen exhibits tensile stretching/necking down which allows the radiopaque marker band to move along its length.Technical analysis of the returned nanocross elite dilatation catheter confirmed the reported event of balloon burst, dilatation catheter interaction with guidewire and sheath which resulted in balloon chamber embolization from the catheter.It is noted that one of the radiopaque marker bands and the y-manifold were note returned with the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: all components of the device were safely removed from the patient.There was no vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10000157
Report Number2183870-2020-00126
Device Sequence Number19352410
Product Code LIT
UDI-Device Identifier00763000110482
UDI-Public00763000110482
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2022
Device Model NumberAB14W060120150
Device Catalogue NumberAB14W060120150
Device Lot NumberA951346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer04/27/2020
06/02/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date04/29/2020
06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight75